Cases reported "Mydriasis"

Filter by keywords:



Filtering documents. Please wait...

1/1. Cataractous changes due to posterior chamber flattening with a posterior chamber phakic intraocular lens secondary to the administration of pilocarpine.

    OBJECTIVE: To present the first reported case of cataract formation as a consequence of instillation of pilocarpine in an eye with a posterior chamber phakic intraocular lens (IOL). DESIGN: Interventional case report. INTERVENTION: A 46-year-old man received a hyperopic implantable collamer lens (ICL) bilaterally. MAIN OUTCOME MEASURES: Determination of best-corrected visual acuity (BCVA); contrast sensitivity testing with and without glare; and intraocular pressure (IOP), specular endothelial cell, and slit-lamp examinations were performed serially. In addition, the distance between the ICL and crystalline lens was measured with optical coherence tomography. RESULTS: Both eyes underwent uneventful ICL implantation for the correction of a manifest spherical equivalent of 7 diopters (D) in the right eye and 7.1 D in the left eye. The left eye was followed for 2 years without developing complications. The right eye, however, showed on the first postoperative day a fleckenlike opacification on the anterior pole of the crystalline lens after instillation on the operative day of 2% pilocarpine in an attempt to accelerate recovery from unwanted pupil dilation causing patient complaints of glare disability after surgery. Optical coherence tomography demonstrated complete contact of the ICL with the natural lens 24 hours postoperatively. Serial IOP measurements were always within the normal limits. The instillation of 1% cyclopentolate resulted in an increase in the ICL vault that measured 132 mum 24 hours later. Three days after the completion of a 3-day course of topical 1% cyclopentolate, the opacification was less dense and demarcated, and a 124-mum vault was measured. Three months postoperatively, the cataract was associated with a 3-line loss of BCVA and considerable degradation of the contrast sensitivity, especially at higher spatial frequencies and with a glare source, and corneal endothelial cell changes were within normal limits. One year after ICL implantation, the right eye had to undergo phacoemulsification and IOL implantation, which were uneventful. CONCLUSIONS: Posterior chamber flattening with resulting crystalline lens opacification can occur immediately after the instillation of pilocarpine in an eye with a hyperopic ICL. Therefore, caution should be taken with the administration of cholinergic agonists such as pilocarpine in patients with phakic IOLs, at least if they are hyperopic ICLs.
- - - - - - - - - -
ranking = 1
keywords = phacoemulsification
(Clic here for more details about this article)


Leave a message about 'Mydriasis'


We do not evaluate or guarantee the accuracy of any content in this site. Click here for the full disclaimer.